Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 5, 2015, 11:44 PM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 11:44 PM MST (06:44 UTC)
- Expired
- Jul 6, 2015, 2:45 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 137 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 12:56 AM MST | FLASH FLOOD | 10 E Yucca, AZ | MOHAVE PUBLIC WORKS REPORTS BORIANA MINE ROAD AT MACKENSIE WASH WAS WASHED OUT DUE TO FLASH FLOODING. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177
WGUS55 KVEF 060644
FFWVEF
AZC015-060945-
/O.NEW.KVEF.FF.W.0029.150706T0644Z-150706T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1144 PM MST SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 245 AM MST
* AT 1142 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN JUST SOUTHEAST OF YUCCA. FLASH FLOODING OF ALAMO
ROAD...OR COUNTY ROAD 15...IS EXPECTED TO BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
MOHAVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3480 11376 3463 11391 3468 11408 3493 11399
$$
MORGAN2 follow-up statements
160 WGUS75 KVEF 060756 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1256 AM MST MON JUL 6 2015 AZC015-060945- /O.CON.KVEF.FF.W.0029.000000T0000Z-150706T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 1256 AM MST MON JUL 6 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM MST FOR SOUTH CENTRAL MOHAVE COUNTY... AT 1249 AM MST...DOPPLER RADAR INDICATED THUNDERSTORMS HAD DISSIPATED BY 1230 AM OVER THE WARNED AREA ABOUT 10 TO 20 MILES SOUTHEAST OF YUCCA NEAR ALAMO ROAD. RADAR ESTIMATED RAINFALL OF OVER 2 INCHES FELL IN THE WARNED AND WILL LIKELY PRODUCE FLASH FLOODING ALONG SECTIONS OF ALAMO ROAD THROUGH AT LEAST 245 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3480 11376 3463 11391 3468 11408 3493 11399 $$ JA
718 WGUS75 KVEF 060954 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 254 AM MST MON JUL 6 2015 AZC015-061004- /O.EXP.KVEF.FF.W.0029.000000T0000Z-150706T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 254 AM MST MON JUL 6 2015 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL MOHAVE COUNTY HAS EXPIRED... THE HEAVY RAIN HAS ENDED SOUTHEAST OF YUCCA...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES. LAT...LON 3480 11376 3463 11391 3468 11408 3493 11399 $$ JA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 10:52 PM MST, 52 minutes earlier.
Area forecast discussion, Jul 5, 10:52 PM MST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1052 PM PDT SUN JUL 5 2015 .SYNOPSIS...MOIST AND UNSTABLE AIR WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH MONDAY BEFORE DRIER AIR BEGINS TO WORK INTO THE REGION TUESDAY. THIS WILL START A TREND OF DRYING CONDITIONS THAT WILL LAST THROUGH THE REMAINDER OF THE WEEK. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH THE WEEK. && .UPDATE...BASED ON THE LATEST RADAR TRENDS, GRIDS AND THUS THE FORECAST WERE UPDATED FOR THE REST OF TONIGHT TO KEEP IN THE MENTION OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST MOHAVE COUNTY AS THE MOIST-DRY INTERFACE CONTINUES TO TOUCH OFF ACTIVITY IN THIS AREA. THIS AREA HAS BEEN RELUCTANT TO SHUT DOWN AND SO IT APPEARS THINGS HERE WILL LIKELY SLOWLY DIMINISH. FURTHER NORTH A LARGE OUTFLOW BOUNDARY RUNNING FROM NEAR MOAPA TO PRIMM HAS PUSHED EAST GENERATING WIND GUSTS OF 20-30 MPH (LOCALLY HIGHER) AS IT ROLLED ON THROUGH. A FEW SHOWERS HAVE POPPED UP ALONG THE BACK EDGE OF THIS BOUNDARY MAINLY OVER THE HIGHER TERRAIN. AS A RESULT, I ADDED IN A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS TO ALLOW FOR THIS ACTIVITY WHICH SHOULD END IN ANOTHER HOUR SO AT MOST. THE REST OF THE FORECAST REMAINS ON TRACK OUTSIDE OF SOME MINOR SKY COVER ADJUSTMENTS BASED ON WHERE POPS WERE TWEAKED. && .PREVIOUS UPDATE... ISSUED AT 903 PM PDT SUN JUL 5 2015 .UPDATE...A NICELY DEFINED MOIST-DRY INTERFACE BOUNDARY HAS BEEN LIFTING NORTHEAST ACROSS THE AREA THIS EVENING ON WATER VAPOR. WE HAVE SEEN THE BULK OF THE MORE INTENSE CONVECTION FIRE ON THIS MOISTURE CONTENT BOUNDARY WHICH IS NOT SURPRISING. THIS BOUNDARY CURRENTLY EXTENDS FROM EASTERN INYO COUNTY TOWARD EASTERN SAN BERNARDINO COUNTY AND INTO FAR SOUTHWEST MOHAVE COUNTY. AREAS SOUTHWEST OF THIS LINE ARE DONE WITH SEEING ANY SHOWER OR THUNDERSTORM ACTIVITY FOR THE REST OF TONIGHT AS THE ATMOSPHERE HAS STABILIZED NICELY. THE MOST ACTIVE AREAS WILL CONTINUE TO BE ALONG THIS BOUNDARY AS IT WORKS NORTHEAST, ESPECIALLY IN CENTRAL MOHAVE COUNTY. THE LATEST RUN OF THE HRRR SUGGESTS THAT ACTIVITY WILL TAKE UNTIL AROUND MIDNIGHT OR SHORTLY AFTER TO WEAKEN ALTOGETHER IN SOUTHERN NEVADA AND THUS POPS WERE INCREASED HERE TO ALLOW FOR SHOWERS AND THUNDERSTORMS INTO A LATER PERIOD TONIGHT FOR WESTERN CLARK, SOUTHERN NYE AND SOUTHWEST LINCOLN COUNTIES WHICH BASED ON PRESENT RADAR TRENDS WOULD BE MOST AT RISK TO SEE ACTIVITY WORK ON IN. FURTHER SOUTH, THE HRRR FORECASTS ACTIVITY TO WEAKEN IN MOHAVE COUNTY, HOWEVER, GIVEN THE CURRENT LOOK ON RADAR, THIS ACTIVITY WILL NEED TO BE WATCHED AS IT MAY GO LONGER THAN WHAT THE HRRR THINKS. CLOUD COVER WILL STREAM EAST FROM ONGOING CONVECTION AND THE SKY GRIDS WERE ADJUSTED UP FOR THE REST OF TONIGHT ACROSS THE EASTERN HALF OF THE AREA. THE REST OF THE FORECAST LOOKS IN GOOD SHAPE. && .AVIATION...FOR MCCARRAN...SOME SHOWERS MAY MAKE IT INTO THE LAS VEGAS VALLEY FROM THE WEST. CONFIDENCE ON THIS IS LOW BUT IF ANY DO WE COULD SEE ERRATIC AND GUSTY WINDS AS WELL REDUCED CIGS. THE BEST TIME ON THIS WOULD BE THROUGH 08Z OR SO MONDAY. OTHERWISE LOOK FOR WINDS TO FAVOR TYPICAL DIURNAL DIRECTIONS THROUGH MONDAY EVENING. ONCE AGAIN THERE COULD BE A FEW SHRA AND TSRA ON MONDAY IN AND AROUND THE LAS VEGAS VALLEY MAINLY AFTER 20Z. GENERALLY SCT-BKN CLOUDS AOA 10K-15K FEET WITH LOWER BASES IN AND NEAR ANY SHRA/TSRA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SHRA/TSRA WILL CONTINUE THROUGH THE EVENING AND SHOULD DECREASE GRADUALLY BETWEEN 06Z AND 10Z MONDAY. ACTIVITY WILL MAINLY BE EAST OF KTPH-KDRA-KEED LINE. GUSTY AND ERRATIC WINDS IN AND NEAR ANY SHRA/TSRA WITH CIGS AND VSBY REDUCED TO MVFR OR LOWER. OTHERWISE WINDS WILL FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS OVERNIGHT INTO MONDAY EVENING. ONCE AGAIN ON MONDAY SCT SHRA/TSRA ACROSS THE AREA MAINLY AFTER 20Z AND ENDING BETWEEN 03Z AND 07Z TUESDAY. FAVORED AREAS WILL BE IN THE HIGHER ELEVATIONS WITH SHRA/TSRA MOVING NORTHEAST. SCT-BKN CIGS MAINLY AOA 10-15K FEET WITH LOWER BASES NEAR ANY SHRA/TSRA. VSBY MAY BE REDUCED TO MVFR OR LOWER IN AND NEAR ANY SHRA/TSRA. && .PREVIOUS DISCUSSION... ISSUED AT 120 PM PDT SUN JUL 5 2015 .DISCUSSION...MOISTURE AND INSTABILITY WILL REMAIN ACROSS THE AREA MONDAY FOR ANOTHER DAY OF ISOLATED THUNDERSTORMS. DO NOT SEE ANY SPECIFIC TRIGGER FOR STORMS OTHER THAN HEATING AND TERRAIN. A DRYER SOUTHWEST FLOW IS EXPECTED TO PUSH THE MOISTURE EAST TUESDAY WITH JUST A FEW ISOLATED STORMS OVER THE FAR EAST CWA TUESDAY AFTERNOON. WEDNESDAY THROUGH THE END OF THE WEEK WE WILL SEE DRY CONDITIONS AS THE SOUTHWEST FLOW REMAINS IN PLACE. TEMPERATURES WILL ALSO REMAIN A FEW DEGREES BELOW NORMAL THROUGH THE WEEK. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE/AVIATION...STACHELSKI PREVIOUS...GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 5, 6:28 PM MST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
628 PM PDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HEAVY RAIN 6 NNE SUMMERLIN 36.27N 115.25W
07/05/2015 E0.35 INCH CLARK NV PUBLIC
SEVERAL STREETS HAD SEVERAL INCHES OF STANDING WATER ON
THEM IN FAR NORTHWEST LAS VEGAS INCLUDING TENAYA AND
AZURE AND FARM BETWEEN TENAYA AND TORREY PINES.
&&
STACHELSKILocal storm report, Jul 5, 7:08 PM MST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
708 PM PDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FLASH FLOOD 12 N FIVE MILE RAWS 36.05N 117.95W
07/05/2015 INYO CA NEWSPAPER
MUD AND WATER WASHED ONTO ROADS NEAR THE COSO JUNCTION
REST AREA.
0614 PM FLASH FLOOD 2 E STOVEPIPE WELLS 36.60N 117.11W
07/05/2015 INYO CA LAW ENFORCEMENT
VEHICLES WERE REPORTED STUCK ON HIGHWAY 190 NEAR THE
MESQUITE SAND DUNES. WATER WAS REPORTED TO BE HALFWAY UP
THE SIDE OF VEHICLE TIRES.
&&
STACHELSKILocal storm report, Jul 5, 7:24 PM MST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
724 PM PDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD DEATH VALLEY JUNCTION 36.30N 116.41W
07/05/2015 INYO CA TRAINED SPOTTER
THE AMARGOSA OPERA HOUSE REPORTED SEVERAL INCHES OF WATER
FLOODED THE ENTIRE PARKING LOT AND THAT WATER HAD ENTERED
THE OPERA HOUSE AND WAS FLOODING IT.
&&
STACHELSKILocal storm report, Jul 5, 8:30 PM MST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
830 PM PDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM FLASH FLOOD 6 NNE ESSEX 34.81N 115.20W
07/05/2015 SAN BERNARDINO CA LAW ENFORCEMENT
TWO VEHICLES WERE REPORTED STUCK IN FLOODWATERS ON THE
GOFFS ROAD OFFRAMP.
&&
STACHELSKILocal storm report, Jul 5, 11:00 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1100 PM PDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL ANCIENT BRISTLECONE VC 37.39N 118.18W
07/05/2015 M0.50 INCH INYO CA PARK/FOREST SRVC
HALF-INCH DIAMETER HAIL FELL AT THE SCHULMAN GROVE
VISITOR CENTER FOR ABOUT 45 MINUTES AND ACCUMULATED ON
THE GROUND. THE EVENT TIME IS AN ESTIMATE.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:25 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 6, 1:53 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 6, 3:56 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.